Response Feedback Neuroleptic malignant syndrome is characterized by fever

Response feedback neuroleptic malignant syndrome is

This preview shows page 3 - 5 out of 9 pages.

Response Feedback : Neuroleptic malignant syndrome is characterized by fever, sweating,  tachycardia, muscle rigidity, tremor, incontinence, stupor,  leukocytosis, elevated creatinine phosphokinase levels, and renal  failure. Agitation, pruritis, thirst, and increased urine output are not  indicative of neuroleptic malignant syndrome. Question 9 1 out of 1 points The wife of a patient who is taking haloperidol calls the clinic and reports that her  husband has taken the first dose of the drug and it is not having a therapeutic effect. An appropriate response by the nurse would be Response Feedback: The nurse should instruct the wife to continue offering her husband  the drug and that it will probably take several days to reach its full  therapeutic effect. The dosage would not be increased, decreased,  or discontinued. Question 10 1 out of 1 points Which of the following would be an expected outcome in a patient who has been  given atropine during a medical emergency? Response Feedback : Atropine is used to help restore normal sinus rhythm in emergency  situations, such as symptomatic bradycardia, pulseless electrical  activity, ventricular asystole, or cardiopulmonary resuscitation. It  does not resolve acid-based imbalances or decreased level of  consciousness and atropine increases, rather than decreases, blood  pressure. Question 11 1 out of 1 points
Image of page 3
A 20-year-old man has begun treatment of the psychotic symptoms of  schizophrenia using olanzapine (Zyprexa). Which of the following symptoms would  be categorized as a negative symptom of schizophrenia? Response Feedback : The negative symptoms of schizophrenia include flat or blunted  emotions, lack of pleasure or interest in things (anhedonia), and  limited speech. The positive symptoms of schizophrenia, and the  most recognizable symptoms, include delusions (e.g., paranoia or  distorted perceptions of other people's intentions) and hallucinations. Question 12 1 out of 1 points A patient is suffering from acute inhalant intoxication. The priority nursing  intervention will be to Response Feedback : Patients suffering from acute inhalant intoxication may experience  hypoxia from CNS depression; therefore, the patient will most likely  be receiving oxygen therapy. Epinephrine is contraindicated because of possible cardiac stimulation. Arrhythmias may occur. Monitoring  blood pressure and pulse is important; however, the patient could be  short of breath due to the hypoxia. Therefore, monitoring respirations would be the priority. Nausea and vomiting could be present, and the nurse would need to provide the patient with an emesis basin, but it  would not be the most important nursing intervention.
Image of page 4
Image of page 5

You've reached the end of your free preview.

Want to read all 9 pages?

  • Spring '17
  • adverse effects, Phenytoin, Lorazepam

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes